MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER, BASIC; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER, BASIC; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaw1818 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
It was reported on (b)(6) 2017 that there was leaking at the site.The dressings were also reportedly damp causing the line to be exposed to possible migration/infection.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the catheter was unconfirmed since the problem could not be replicated.One 4 fr s/l powerpicc solo was provided for investigation.The catheter extended to the 50cm depth mark.A functional test of the catheter revealed nothing remarkable.It was reported that there was leaking at the site, but the exact cause of the reported event is unknown.No leaks were observed in any part of the catheter.No air would enter the catheter when the tubing was subject to a negative pressure.A microscopic examination of the catheter revealed no holes or damage.
 
Event or Problem Description

Brand Name
4 FR SL POWERPICC SOLO CATHETER, BASIC
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6659826
Report Number3006260740-2017-00888
Device Sequence Number72573
Product Code LJS
UDI-Device Identifier00801741027741
UDI-Public(01)00801741027741(17)180331(10)REAW1818
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue Number3194118
Device Lot NumberREAW1818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1